Virginia, 2006

Hail in Virginia, May 26, 2006

May 26, 2006 · NWS AKQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 26, 2:54 PM EST, 3 hours 41 minutes earlier.

Area forecast discussion, May 26, 2:54 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
354 PM EDT FRI MAY 26 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
LATEST WATER VAPOR LOOP SHOWING UPPER VORT NOW CROSSING W VA. AS
THE FORCING AND ASSOC LIFT START TO WORK ON UNSTABLE AMS...WITH
RUC SHOWING CAPES OF 1500 TO 3000 J/KG OVER EXTREME SE VA AND NE
NC...EXPECT RAPID DEVELOPMENT OVER THAT AREA. AS OF NOW...SEEING
SCATTERED TSTRM ACTIVITY OVER WRN PORTIONS OF FA...AND ALSO
CROSSING THE MOUNTAINS. MODERATE ZERO TO 6 KM SHEAR OF 30 TO 35
KTS SUGGEST POTENTIAL FOR MULTICELL AND PERHAPS ISOLD SUPERCELL
DEVELOPMENT...WITH ACTIVITY LIKELY EVOLVING INTO LINES...GIVEN
LINEAR NATURE OF FORCING...AND POTENTIAL FOR COLD POOLS FORM
INDIVIDUAL CELLS TO BEGIN TO ACT IN CONCERT. RUC SOUNDINGS ALSO
SHOW STEEP LOW LEVEL LAPSE RATES...AND DRY SUBCLOUD LAYER...SUGGESTING
SOME DAMAGING WIND POTENTIAL. SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH...PRIMARILY FOR DAMAGING WIND THREAT...BUT ALSO HAIL.

AS VORT PUSHES E OF THE AREA OVERNIGHT...AND INSTABILITY
DIMINISHES...EXPECT TSTM ACTIVITY TO PUSH OFFSHORE BY MIDNIGHT OR
SO. STILL SOME LINGERING TROUGHINESS ON SAT...AND WITH SEWD
PROPAGATING VORT LOBE ON BACK SIDE OF UPPER TROF CROSSING THE
AREA...CANT RULE OUT A SHOWER DURING DAY SAT. SHOULD THEN CLEAR
OUT ANY LINGERING CLOUDS SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRES OVER THE AREA SHOULD KEEP IT DRY SUN AND MON...ALTHOUGH
AN ONSHORE FLOW WILL LIKELY SET UP...DROPPING TEMPS BACK NEAR THE
SHORE SUN AFTERNOON...WITH COOLER TEMPS NR THE SHORE AND SOMEWHAT
INLAND CONTINUING ON MEMORIAL DAY...WITH CONTINUED ONSHORE FLOW.
WARMING UP AGAIN BY MIDWEEK...WITH RETURN S THEN SW FLOW ON
BACKSIDE OF SFC RIDGE.

&&

.AVIATION...
A FEW WIDELY SCATTERED SHRAS OVER THE REGION EARLY. WARM AND HUMID
CONDITIONS AND INSTABILITY WILL PRODUCE TSRA ESPECIALLY OVER
SOUTHERN PART OF CWA...AFFECTING ORF/PHF/AND ECG DURING THE LATE
AFTN/EVENING HOURS. ISOLTD TSRA PSBL FOR RIC/SBY. GENERALLY VFR FOR
ALL TAF SITES EXCEPT IN SHRA/TSRA. FROPA XPECTD EARLY SAT WITH WINDS
SHIFTING TO MORE W-NW DIRECTION.

&&

.MARINE...
SCA CNDTNS CONT TONIGHT ALONG WITH SVR TSTRM WATCH FOR SRN MARINE
AREAS AHEAD OF CDFRNT.  XPCT WNDS TO DMNSH BY LATE EVE ACROSS CHES
BAY / CURRITUCK SND. WITH FRNT SLOWING DOWN WNDS MAY STAY RTHR GUSTY
THRU MOST OF THE NITE...SO WILL KEEP SCA GOING ALONG CSTL WTRS THRU
THE NITE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>633 UNTIL 10 PM FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656-658 UNTIL 6 AM
     SATURDAY.
&&

SHORT TERM...REILLY
LONG TERM...REILLY
AVIATION...FOSTER
MARINE...44
Hazardous weather outlook, May 26, 4:40 AM EST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 AM EDT FRI MAY 26 2006

ANZ630>632-650-652-654-656-658-
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-271030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-
COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
540 AM EDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
AN APPROACHING COLD FRONT WILL CLASH WITH A VERY WARM AND HUMID
AIRMASS AND TRIGGER SCATTERED THUNDERSTORMS LATER TODAY INTO
TONIGHT. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING
WINDS AND LARGE HAIL. FOR THIS REASON...THE STORM PREDICTION CENTER
HAS THE ENTIRE FORECAST AREA UNDER A SLIGHT RISK OF SEVERE WEATHER.
THE THREAT OF SEVERE WEATHER WILL BE INCREASING THIS AFTERNOON FROM
THE WEST AND WILL END SHORTLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

FORECASTER ID
32

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, May 26, 4:09 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT FRI MAY 26 2006

MDZ023>025-VAZ099-100-262145-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHAMPTON
VA-SOMERSET MD-
509 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORMS MOVING INTO LOWER EASTERN SHORE...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...EXTENDING FROM CRISFIELD TO 11 MILES SOUTH OF
CAPE CHARLES...MOVING EAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...POCOMOKE CITY AROUND 520 PM EDT...CHINCOTEAGUE AROUND
535 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE EXPECTED WITH
THESE STORMS.

DR
Special weather statement, May 26, 4:11 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT FRI MAY 26 2006

NCZ017-102-262145-
EASTERN CURRITUCK NC-WESTERN CURRITUCK NC-
511 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH CAROLINA...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF GRANDY TO 8 MILES
SOUTHWEST OF GRANDY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR...
  POWELLS POINT AROUND 515 PM EDT...
  SPOT AROUND 520 PM EDT...
  POINT HARBOR AROUND 525 PM EDT...

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

CULLEN
Special weather statement, May 26, 5:43 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT FRI MAY 26 2006

MDZ021>024-262315-
DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD-
643 PM EDT FRI MAY 26 2006

...THUNDERSTORMS MOVING ACROSS THE MARYLAND EASTERN SHORE..

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHWEST OF SALISBURY TO
14 MILES WEST OF PRINCESS ANNE...MOVING EAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...SALISBURY AROUND 700 PM EDT...

WIND GUSTS TO 40 MPH AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH
THESE STORMS.

44
Special weather statement, May 26, 6:07 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
707 PM EDT FRI MAY 26 2006

VAZ065-262330-
MECKLENBURG VA-
707 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM MOVING OVER THE REGION...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CHASE CITY...OR ABOUT 12
MILES EAST OF VIRGILINA...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR FINCHLEY...AND...SKIPWITH AT 720 PM EDT...
RICHARDSON AT 725 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

WAMSLEY
Special weather statement, May 26, 6:12 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT FRI MAY 26 2006

VAZ080>082-088-089-262345-
CHARLES CITY VA-DINWIDDIE VA-PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
712 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORM MOVING OVER THE REGION...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF PETERSBURG...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TEMPLETON...AND...EXIT 45
ALONG I 95 AT 720 PM EDT...NEW BOHEMIA AT 730 PM EDT...PRINCE GEORGE
GOLF COURSE AT 735 PM EDT...DISPUTANTA AT 740 PM EDT.

WIND GUSTS TO 45 MPH...SMALL HAIL AND LOCALLY HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

WAMSLEY
Special weather statement, May 26, 6:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
721 PM EDT FRI MAY 26 2006

MDZ022>025-270000-
INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-WICOMICO MD-
721 PM EDT FRI MAY 26 2006

...STRONG THUNDERSTORMS MOVING ACROSS MARYLAND EASTERN SHORE...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM 18 MILES WEST OF OCEAN CITY TO
POCOMOKE CITY...OR FROM 12 MILES EAST OF SALISBURY TO POCOMOKE
CITY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
OCEAN CITY AROUND 755 PM EDT...

WIND GUSTS TO 40 MPH...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH
THESE STORMS.

44

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Prince George

When
May 26, 6:35 PM EST
Where
Prince George County, Prince George
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.217, -77.283

Golf ball size hail reported on Route 156.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508556.